Alert archive / Louisiana / Flash Flood Warnings in 2019
Flash Flood Warning 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Apr 4, 2019, 9:19 AM CDT for Calcasieu Parish, Louisiana. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2019, 9:19 AM CDT (14:19 UTC)
- Expired
- Apr 4, 2019, 11:15 AM CDT
- In force
- 116 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 9 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 2.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 442 m²/s²
- 0-3 km storm-relative helicity
- 488 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted.
947 WGUS54 KLCH 041419 FFWLCH LAC019-041615- /O.NEW.KLCH.FF.W.0006.190404T1419Z-190404T1615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Lake Charles LA 919 AM CDT Thu Apr 4 2019 ...FLASH FLOOD EMERGENCY FOR LAKE CHARLES... The National Weather Service in Lake Charles has issued a * Flash Flood Warning for... Central Calcasieu Parish in southwestern Louisiana... * Until 1115 AM CDT. * At 917 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. 5+ inches of rain have fallen. Flash flooding is expected to begin shortly. THIS IS A FLASH FLOOD EMERGENCY FOR LAKE CHARLES. This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW! * Some locations that will experience flooding include... Lake Charles and Westlake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now. This is an extremely dangerous and life-threatening situation. Do not attempt to travel unless you are fleeing an area subject to flooding or under an evacuation order. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3017 9309 3013 9325 3025 9334 3029 9318 $$ RM12
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 6:18 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 4, 6:18 AM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Lake Charles LA
618 AM CDT Thu Apr 4 2019
.AVIATION...
VCTS with MVFR/IFR ceilings are expected to continue at all area
TAF sites through 15Z with +TSRA possible at KARA/KLFT/KLCH.
Another period of VCTS will then be possible at all area TAF sites
through 21Z. Showers and thunderstorms are expected to end at that
time, but ceilings are expected to remain MVFR/IFR and drop to
IFR/LIFR after sunset. Away from the vicinity of thunderstorms,
winds are expected to be out of the S/SE at 10-15 knots.
Thunderstorms will be capable of producing large hail and variable
winds of 20 knots with gusts above 30 possible.
&&
.PREV DISCUSSION... /issued 346 AM CDT Thu Apr 4 2019/
DISCUSSION...
Severe weather warnings in effect earlier this morning, primary
for hail and wind. The first significant upper level disturbance
has ignited an area of strong to severe thunderstorms across SE
TX/W LA this morning, moving northeast between 35-45 mph. Most
model guidance did not show this forming this rapidly, except for
the NAM12 which was depicting increased convection much earlier
than the blended guidance. Thus, leaned on this solution for early
updated forecast this morning, including the mention of severe
thunderstorms areawide. SPC has entire area in slight risk of
severe thunderstorms in the Day 1 outlook that officially starts
at 12z. Due to the faster development of thunderstorms, will
consider this starting now.
Strong to severe thunderstorms expected primarily over C and SC LA
after daybreak this morning into the afternoon hours as the
shortwave axis moves further east. Convection expected to diminish
by sunset when the disturbance is expected east of the forecast
area. For the severe weather threat, hail and damaging winds the
primary threat, along with possible tornadoes with the supercell
development. By tonight and Friday, lower pops with the exiting
disturbance to the east.
The second upper level storm system to affect the region is
expected to bring periods of showers and thunderstorms by Saturday
night into Sunday. The 00z GFS/ECMWF solutions show the greatest
lift moving north of the area, but still shows some training
possible, thus the heavy rain potential. Due to the model run to
run differences, too early to talk storm totals just yet.
The upper level disturbance expected to move east of the area
Monday, bringing a weak front and the end of the precipitation by
Monday afternoon.
DML
MARINE...
Elevated onshore flow will continue through this afternoon as low
pressure deepens over the Plains. Periods of moderate to
occasionally strong southerly winds will continue through the
weekend. Strong to possibly severe thunderstorms expected today,
and again Saturday as two distinct upper level disturbances affect
the region. A weak cold front expected to bring offshore flow and
an end to the showers and thunderstorms by Monday night.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 72 65 80 65 / 80 40 20 20
LCH 72 68 79 67 / 80 20 20 20
LFT 72 68 80 67 / 80 30 20 20
BPT 73 68 79 67 / 80 20 20 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 4 PM CDT this afternoon for
GMZ470-472-475.
&&
AVIATION...26Hazardous weather outlook, Apr 4, 4:15 AM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 415 AM CDT Thu Apr 4 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 051200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 415 AM CDT Thu Apr 4 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Showers and thunderstorms will continue over the area today, with some severe thunderstorms possible. Frequent cloud to ground lightning possible across any given area. Any severe storms that develop will be capable of producing hail, damaging winds as well as a few isolated tornadoes. There is also a marginal risk of excessive rainfall over Central and Southern Louisiana due to repetitive development of thunderstorms over the same area. The showers and thunderstorms is expected to diminish after sunset this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Low chances of precipitation for Friday. The next significant upper level disturbance expected to bring a prolonged chance of showers and thunderstorms by Saturday afternoon through Sunday. A slight risk of severe thunderstorms is also outlooked by the Storm Prediction Center for severe thunderstorms. Any severe storms that develop on Thursday will be capable of producing hail, damaging winds as well as a few isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation requested for today, and possibly Saturday. GMZ430-432-435-450-452-455-470-472-475-051200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 415 AM CDT Thu Apr 4 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Showers and thunderstorms will continue over the area today, with some severe thunderstorms possible. Frequent cloud to water lightning possible across any given area. Any severe storms that develop will be capable of producing hail, high winds as well as a few isolated waterspouts. The showers and thunderstorms is expected to diminish after sunset this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Low chances of precipitation for Friday. The next significant upper level disturbance expected to bring a prolonged chance of showers and thunderstorms by Saturday afternoon through Sunday. A slight risk of severe thunderstorms is also outlooked by the Storm Prediction Center for severe thunderstorms. Frequent cloud to water lightning possible across any given area. Any severe storms that develop will be capable of producing hail, high winds as well as a few isolated waterspouts. .SPOTTER INFORMATION STATEMENT... Spotter activation requested for today, and possibly Saturday.
In the hours before
Special weather statement, Apr 4, 7:25 AM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
725 AM CDT Thu Apr 4 2019
LAZ031-041-042-041315-
Calcasieu LA-Jefferson Davis LA-Allen LA-
725 AM CDT Thu Apr 4 2019
...SPECIAL WEATHER STATEMENT...
At 725 AM CDT, Doppler radar was tracking a strong thunderstorm near
Westlake, moving east at 35 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Lake Charles, Jennings, Westlake, Welsh, Iowa, Kinder, Fenton, Moss
Bluff, Buller, Lebleu Settlement, Pine Island, Roanoke, Lacassine and
Hathaway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3029 9329 3054 9273 3032 9263 3032 9262
3031 9262 3030 9263 3028 9262 3025 9263
3012 9321
TIME...MOT...LOC 1225Z 249DEG 31KT 3021 9326
RM12Local storm report, Apr 4, 8:13 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
813 AM CDT THU APR 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
04/04/2019 CALCASIEU LA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS MAJOR FLASH FLOODING IN LAKE
CHARLES.
&&
MEGNIALocal storm report, Apr 4, 8:14 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
814 AM CDT THU APR 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
04/04/2019 CALCASIEU LA PUBLIC
MULTIPLE RESIDENTS CALLED REPORTED MAJOR ROAD FLOODING
NEAR LAKE STREET AND SALE
&&
RMEGNIASpecial weather statement, Apr 4, 8:22 AM CDT, 57 minutes before
Special Weather Statement National Weather Service Lake Charles LA 822 AM CDT Thu Apr 4 2019 LAZ032-033-042-043-041415- Acadia LA-Jefferson Davis LA-St. Landry LA-Evangeline LA- 822 AM CDT Thu Apr 4 2019 ...SPECIAL WEATHER STATEMENT... At 822 AM CDT, Doppler radar was tracking a strong thunderstorm over Welsh, moving east at 50 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Eunice, Jennings, Church Point, Welsh, Iota, Evangeline, Mowata, Maxie, Savoy, Pine Island, Branch, Richard, Roanoke, Lacassine and Hathaway. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3016 9289 3034 9297 3057 9234 3033 9218 TIME...MOT...LOC 1322Z 247DEG 44KT 3027 9283 RM12
Local storm report, Apr 4, 8:48 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
848 AM CDT THU APR 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 AM TSTM WND DMG KAPLAN 30.00N 92.28W
04/04/2019 VERMILION LA BROADCAST MEDIA
REPORT FROM BROADCAST MEDIA OF MULTIPLE TREES BLOWN DOWN
ON SOME ELECTRICAL LINES.
&&
RMEGNIASpecial weather statement, Apr 4, 9:11 AM CDT, 8 minutes before
Special Weather Statement National Weather Service Lake Charles LA 911 AM CDT Thu Apr 4 2019 LAZ041>044-052-074-041515- Calcasieu LA-Acadia LA-Jefferson Davis LA-Lafayette LA-Vermilion LA- East Cameron LA- 911 AM CDT Thu Apr 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAFAYETTE... NORTHEASTERN CAMERON...SOUTHEASTERN JEFFERSON DAVIS...SOUTHERN ACADIA...SOUTHEASTERN CALCASIEU AND NORTHWESTERN VERMILION PARISHES UNTIL 1015 AM CDT... At 911 AM CDT, Doppler radar was tracking a strong thunderstorm over Lake Arthur, moving east at 55 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Crowley, Jennings, Rayne, Lake Arthur, Gueydan, Mermentau, Lacassine National Wildlife Refuge, Hayes, Klondike, Morse, Riceville, Indian Bayou, Egan, Thornwell, Lowry, Lyons Point, Estherwood, Bell City and Midland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2990 9304 3015 9298 3033 9223 3008 9218 TIME...MOT...LOC 1411Z 253DEG 46KT 3008 9269 K. Kuyper
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:14 AM CDT | Special Weather Statement | LCH | Vernon | 31 min |
| Apr 4, 2:19 AM CDT | Special Weather Statement | LCH | Vernon | 26 min |
| Apr 4, 2:28 AM CDT | Severe Thunderstorm Warning | LCH | Vernon | 27 min |
| Apr 4, 2:34 AM CDT | Special Marine Warning | LCH | 56 min | |
| Apr 4, 2:35 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 40 min |
| Apr 4, 3:13 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Vernon | 27 min |
| Apr 4, 3:23 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 37 min |
| Apr 4, 4:07 AM CDT | Special Weather Statement | LCH | Evangeline | 23 min |
| Apr 4, 4:25 AM CDT | Special Marine Warning | LCH | 35 min | |
| Apr 4, 4:31 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 19 min |
| Apr 4, 4:38 AM CDT | Special Weather Statement | LCH | Cameron | 37 min |
| Apr 4, 4:41 AM CDT | Special Weather Statement | LCH | Saint Martin | 34 min |
| Apr 4, 4:48 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, St. Mary | 27 min |
| Apr 4, 5:09 AM CDT | Severe Thunderstorm Warning | LCH | Cameron, Jefferson Davis | 51 min |
| Apr 4, 5:18 AM CDT | Areal Flood Advisory | LCH | Calcasieu, Cameron | 117 min |
| Apr 4, 6:09 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 51 min |
| Apr 4, 6:12 AM CDT | Severe Thunderstorm Warning | LCH | Cameron, Jefferson Davis, Vermilion | 48 min |
| Apr 4, 6:22 AM CDT | Flash Flood Warning | LCH | Calcasieu, Cameron, Jefferson Davis, St. Mary | 5 hr |
| Apr 4, 6:54 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Vermilion | 66 min |
| Apr 4, 7:25 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 50 min |
| Apr 4, 7:51 AM CDT | Flash Flood Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 3 hr |
| Apr 4, 7:53 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 2 hr |
| Apr 4, 7:55 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Vermilion | 65 min |
| Apr 4, 8:22 AM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis | 53 min |
| Apr 4, 8:33 AM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 117 min |
| Apr 4, 8:42 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 63 min |
| Apr 4, 9:11 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 64 min |
| Apr 4, 9:32 AM CDT | Special Weather Statement | LCH | Lafayette | 43 min |
| Apr 4, 10:06 AM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 70 days |
| Apr 4, 10:30 AM CDT | Special Weather Statement | LCH | Acadia, Lafayette, Saint Martin, St. Mary, Vermilion | 45 min |
| Apr 4, 10:44 AM CDT | Flash Flood Warning | LCH | Acadia, Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 2 hr |
| Apr 4, 10:51 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 36 min |
| Apr 4, 11:17 AM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 29 min |
| Apr 4, 11:58 AM CDT | Flash Flood Warning | LCH | Calcasieu | 2 hr |
| Apr 4, 12:13 PM CDT | Special Weather Statement | LCH | Beauregard | 47 min |
| Apr 4, 12:31 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Vernon | 59 min |
| Apr 4, 12:42 PM CDT | Flash Flood Warning | LCH | Acadia, Cameron, Iberia, Jefferson Davis, Lafayette, Saint Martin and 2 more | 2 hr |
| Apr 4, 12:43 PM CDT | Tornado Warning | LCH | Beauregard | 21 min |
| Apr 4, 1:29 PM CDT | Special Weather Statement | LCH | Evangeline | 46 min |
| Apr 4, 1:32 PM CDT | Special Weather Statement | LCH | Acadia | 43 min |
| Apr 4, 2:15 PM CDT | Areal Flood Warning | LCH | Acadia, Calcasieu, Cameron, Iberia, Jefferson Davis, Lafayette and 3 more | 3 hr |
| Apr 4, 2:19 PM CDT | Special Weather Statement | LCH | Evangeline | 56 min |
| Apr 4, 2:26 PM CDT | Special Weather Statement | LCH | Saint Landry | 49 min |
| Apr 4, 5:15 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 45 min |
| Apr 4, 5:58 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 62 min |
Nearby
Flash Flood Warnings in Louisiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.